Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Wilmington, OH

May 11, 2015Fayette County, Union County, Wayne County, Indiana; Darke County, Montgomery County, Preble County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2015, 2:54 PM EDT for Fayette County, Union County, Wayne County, Indiana; Darke County, Montgomery County, Preble County, Ohio. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 2:54 PM EDT (18:54 UTC)
Expired
May 11, 2015, 3:45 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Darke County, OH, Montgomery County, OH, Preble County, OH

The radar

The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:55 PM EDTTSTM WND DMG2 Nnw Connersville, INTREES AND POWER LINES DOWN IN THE VICINTY OF W COUNTY RD 300N AND N CO RD 150W
May 11, 2:57 PM EDTTSTM WND DMG3 Nne Cambridge City, INTWO SEMIS BLOWN INTO MEDIAN AT I-70 AND STATE ROAD 1.
May 11, 2:57 PM EDTTSTM WND DMGCambridge City, INDAMAGE TO TRAFFIC AT I-70 AND STATE ROAD 1.
May 11, 2:57 PM EDTTSTM WND DMGCambridge City, INTWO SEMIS BLOWN INTO MEDIAN AT I-70 AND STATE ROAD 1.
May 11, 3:00 PM EDTTSTM WND DMG1 E Hagerstown, INTREE UPROOTED. ROOF REMOVED AND WALL FAILURE ON AN EXTERIOR PORCH ADDITION.
May 11, 3:00 PM EDTTSTM WND DMGHagerstown, INSEVERAL TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
May 11, 3:21 PM EDTTSTM WND DMGUnion City, OHA TREE DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:14 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS51 KILN 111854
SVRILN
INC041-161-177-OHC037-113-135-111945-
/O.NEW.KILN.SV.W.0052.150511T1854Z-150511T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
  DARKE COUNTY IN WEST CENTRAL OHIO...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  NORTHERN UNION COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 345 PM EDT.

* AT 251 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
  A LINE EXTENDING FROM FRANKLIN TO COLUMBIA...MOVING NORTHEAST AT 60
  MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  PENNY SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  CONNERSVILLE...
  HAGERSTOWN...
  CENTERVILLE...
  FOUNTAIN CITY...
  RICHMOND...
  NEW PARIS...
  GREENVILLE...
  LEWISBURG...
  ARCANUM...
  ANSONIA...
  VERSAILLES...

IN ADDITION...FRANKLIN...BEESONS...METTEL FIELD...WATERLOO...EAST
GERMANTOWN...JACKSONBURG...ALQUINA AND SPRINGERSVILLE ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 134 AND 156 IN INDIANA AND BETWEEN MILE
MARKERS 0 AND 21 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.

&&

LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
      4000 8521 4001 8482 4022 8481 4035 8446
      3983 8442 3952 8528 3952 8530
TIME...MOT...LOC 1854Z 247DEG 51KT 3999 8523 3959 8515

HAIL...0.75IN
WIND...60MPH

$$
2 follow-up statements
042 
WWUS51 KILN 111909
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT MON MAY 11 2015

INC041-111920-
/O.CAN.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
FAYETTE IN-
309 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IN EAST CENTRAL
INDIANA HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4000 8521 4001 8482 4022 8481 4035 8446
      3983 8442 3966 8488 3966 8489 3961 8503
      3971 8503 3972 8504 3975 8504 3988 8521
TIME...MOT...LOC 1910Z 247DEG 51KT 4008 8496 3968 8488

$$

INC161-177-OHC037-113-135-111945-
/O.CON.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
UNION IN-WAYNE IN-DARKE OH-MONTGOMERY OH-PREBLE OH-
309 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WAYNE AND NORTHERN UNION COUNTIES IN EAST CENTRAL INDIANA...AND
NORTHERN PREBLE...NORTHWESTERN MONTGOMERY AND DARKE COUNTIES IN WEST
CENTRAL OHIO...

AT 307 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ECONOMY TO
CLIFTON...MOVING NORTHEAST AT 60 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
RICHMOND...NEW PARIS...GREENVILLE...ANSONIA...ARCANUM...LEWISBURG AND
VERSAILLES.

IN ADDITION...BOSTON...SPRING GROVE...WITTS STATION...RICHMOND
MUNICIPAL AIRPORT...WHITEWATER...MIDDLEBORO...BETHEL AND WEST
FLORENCE ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 136 AND 156 IN INDIANA AND BETWEEN MILE
MARKERS 0 AND 21 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4000 8521 4001 8482 4022 8481 4035 8446
      3983 8442 3966 8488 3966 8489 3961 8503
      3971 8503 3972 8504 3975 8504 3988 8521
TIME...MOT...LOC 1910Z 247DEG 51KT 4008 8496 3968 8488

HAIL...0.75IN
WIND...60MPH

$$
619 
WWUS51 KILN 111927
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT MON MAY 11 2015

INC177-111937-
/O.CAN.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
WAYNE IN-
327 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3964 8495 3973 8484 3973 8481 4022 8481
      4035 8446 3983 8442
TIME...MOT...LOC 1927Z 247DEG 51KT 4019 8475 3970 8475

$$

INC161-OHC037-113-135-111945-
/O.CON.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
UNION IN-DARKE OH-MONTGOMERY OH-PREBLE OH-
327 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN UNION COUNTY IN EAST CENTRAL INDIANA...AND NORTHERN
PREBLE...NORTHWESTERN MONTGOMERY AND DARKE COUNTIES IN WEST CENTRAL
OHIO...

AT 326 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM UNION CITY TO WEST FLORENCE...
MOVING NORTHEAST AT 60 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...ANSONIA...LEWISBURG...ARCANUM AND VERSAILLES.

IN ADDITION...WEST FLORENCE...PALESTINE...SHARPEYE...NEW HOPE...
SHARPS CROSSING...NEW MADISON...ELDORADO AND ROSSBURG ARE NEAR THE
PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 0 AND 21 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3964 8495 3973 8484 3973 8481 4022 8481
      4035 8446 3983 8442
TIME...MOT...LOC 1927Z 247DEG 51KT 4019 8475 3970 8475

HAIL...0.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:58 PM EDT, 56 minutes earlier.

Area forecast discussion, May 11, 1:58 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT MON MAY 11 2015

.SYNOPSIS...
SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND
SOME OF THESE STORMS MAY BE SEVERE. AS A COLD FRONT MOVES THROUGH
THE REGION TONIGHT...THE CHANCE OF PRECIPITATION WILL END. COOLER
AND DRIER CONDITIONS WILL MOVE INTO THE OHIO VALLEY THROUGH THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
TORNADO WATCH 164 HAS BEEN ISSUED FOR ABOUT TWO-THIRDS OF THE ILN
FORECAST AREA.

CONVECTION IS NOW BEGINNING TO INCREASE IN STRENGTH IN A FEW
DIFFERENT PLACES. CELLULAR CONVECTION IS DEVELOPING IN THE AREA OF
GREATEST INSTABILITY...SOUTH AND EAST OF WILMINGTON INTO EASTERN
KENTUCKY. LAPS IS SUGGESTING MLCAPE VALUES OF 1500-2000 J/KG IN
THIS REGION...THOUGH SHEAR IS WEAK. OVER INDIANA...CONVECTION AND
AREAS OF RAIN ARE STILL CO-EXISTING...BUT BUILDING INSTABILITY IS
LIKELY TO LEAD TO AN INCREASE IN STORM COVERAGE OVER THE NEXT FEW
HOURS. IN THIS AREA...SHEAR IS STRONGER...IN RESPONSE TO THE
APPROACHING UPPER-LEVEL TROUGH AND INCREASING WIND FLOW
(ESPECIALLY BELOW 10KFT). STORMS ALONG THIS AXIS (IN BROKEN BANDS
AND CLUSTERS) ARE EXPECTED TO BECOME STRONG TO SEVERE...AND WILL
EVENTUALLY DOMINATE THE AREA OF INTEREST CROSSING THE ILN FORECAST
AREA (AND TORNADO WATCH AREA) BETWEEN 2PM AND 10PM.

THE SEVERE THREAT APPEARS MOST LIKELY TO HAVE SIGNS OF
ORGANIZATION IN THE NORTHWESTERN HALF OF THE FORECAST AREA...NOT
COINCIDENTALLY WHERE THE TORNADO WATCH HAS BEEN ISSUED.
OVERALL...DIRECTIONAL SHEAR IS NOT TERRIBLY IMPRESSIVE...THOUGH
SPEED SHEAR (ESPECIALLY 0-3KM) IS STRONGER (30-40 KNOTS) AND
EASILY SUPPORTIVE OF STORM-SCALE ORGANIZATION. THE TORNADO THREAT
IS GOING TO BE SOMEWHAT LIMITED OVER THE ILN FORECAST AREA...BUT
GREATEST IN THE NORTHWEST...WHERE 0-1KM SPEED SHEAR IS AT LEAST A
LITTLE STRONGER (AROUND 20 KNOTS). THERE ARE ALSO SIGNS OF SOME
BACKING AND WEAKENING OF WINDS ABOVE 500MB...WHICH MAY EVENTUALLY
LEAD TO SOME CHALLENGES IN LARGE-SCALE STORM MORPHOLOGY.
INSTABILITY...HOWEVER...HAS REBOUNDED FAIRLY NICELY (DESPITE
MARGINAL MID-LEVEL LAPSE RATES). CLOUD COVER HAS NOT BEEN TOO
EXTENSIVE TODAY...AND THUS TEMPERATURES HAVE CLIMBED INTO THE 80S
ACROSS THE FORECAST AREA (AND MAY CONTINUE TO CLIMB FOR ANOTHER
HOUR OR TWO AWAY FROM THE CONVECTION). WITH DEWPOINTS IN THE MID
TO UPPER 60S...INSTABILITY WILL CONTINUE TO INCREASE TO AROUND
1200-1600 J/KG MLCAPE (WITH HIGHER VALUES...AS PREVIOUSLY
MENTIONED...IN THE SOUTH AND SOUTHEAST). THE 18Z KILN SOUNDING IS
THERMODYNAMICALLY A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN
PERHAPS HAD PREVIOUSLY BEEN EXPECTED. HOWEVER...THIS SOUNDING HAS
YET TO SAMPLE THE MORE IMPRESSIVE SHEAR THAT IS STILL MOVING IN
FROM THE WEST.

THE PRIMARY THREAT FROM STORMS TODAY WILL BE DAMAGING WINDS AND
LARGE HAIL. WITH THE POTENTIAL FOR ROTATING UPDRAFTS AND
SUFFICIENT CAPE IN THE HAIL GROWTH ZONE...SOME OF THE STORMS
(ESPECIALLY EARLY IN THE EVOLUTION) WILL ALMOST CERTAINLY PRODUCE
LARGE HAIL (WITH A CHANCE OF SOME HIGHER-THAN-SEVERE-CRITERIA
REPORTS). LINE SEGMENTS AND STRONG CELLS WILL ALSO BE CAPABLE OF
STRONG WINDS...WHICH IS ONE THING THE UNIDIRECTIONAL SPEED SHEAR
PROFILE IS CERTAINLY FAVORABLE FOR. IN FACT...THE EARLY CELLS IN
THE SOUTHWESTERN PART OF THE CWA HAVE ALREADY SHOWN A TENDENCY FOR
SOME ENHANCED OUTFLOW...WITH TCVG SHOWING OVER 40 KNOTS WITH A FEW
CELLS AND A MEASURED 41 MPH GUST ON A KENTUCKY MESONET SITE IN
CARROLL COUNTY. AS MENTIONED ABOVE...THE TORNADO THREAT IS
PROBABLY A LITTLE MUTED IN THE SOUTH (WITH HIGHER LCLS AND POOR
0-1KM SHEAR)...BUT THE THREAT WILL BE HIGHER IN THE NORTH (AND
ESPECIALLY WITH ANY DISCRETE STORMS).

STORMS ARE MAINLY EXPECTED TO BE FOCUSED ALONG A PRE-FRONTAL
TROUGH...WHICH WILL BE CLEARING THROUGH THE ILN FORECAST AREA BY
03Z. THE ACTUAL COLD FRONT IS SITUATED SEVERAL HOURS BEHIND...AND
MAY PRODUCE SOME SHOWERS IN THE COOLING AIR EVEN AFTER CONVECTION
HAS EXITED. DUE TO THE PROGRESSION OF THE FRONT...A GRADIENT IN
MIN TEMPS IS EXPECTED...WITH TEMPS AS LOW AS THE LOWER 50S IN THE
NORTHWEST CWA. WHERE THE FRONT WILL BE LATER TO PROGRESS...LOWER
60S ARE EXPECTED IN THE SOUTHEAST.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
COLD ADVECTION WILL BE ONGOING ON TUESDAY...BUT DRY CONDITIONS ARE
EXPECTED. STRATOCUMULUS IS LIKELY TO FORM AND DRIFT SOUTH FROM THE
GREAT LAKES...EVENTUALLY ENVELOPING MUCH OF THE NORTHERN HALF OF
THE FORECAST AREA. BECAUSE OF THE CLOUDS...AND THE COOLER TEMPS
ALOFT COMING INTO THE NORTHERN CWA...A GRADIENT IN MAX TEMPS HAS
BEEN USED. THE SOUTHEASTERN CWA WILL LIKELY GET INTO THE 70S...BUT
THE FAR NORTH WILL STRUGGLE TO MAKE IT INTO THE MIDDLE 60S.
WESTERLY WINDS ARE EXPECTED TO BE GUSTY DURING THE
AFTERNOON...MIXING UP AROUND 825MB...WITH GUSTS OF 25-30 KNOTS
POSSIBLE.

THE CLOUDS ARE NOT EXPECTED TO DISSIPATE QUICKLY ON TUESDAY
NIGHT...AND MIN TEMPS (WITH CONTINUED COLD ADVECTION) WILL LIKELY
DROP BACK INTO THE 40S. THOUGH RADIATIONAL COOLING CONDITIONS WILL
NOT BE IDEAL...OUTLYING AREAS IN THE NORTHERN CWA MAY BE CAPABLE
OF DROPPING TO AROUND 40 DEGREES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS HIGH PRESSURE
MOVES OFF TO THE EAST. TEMPERATURES WILL START TO MODERATE. A WARM
FRONT WILL DEVELOP THURSDAY NIGHT AND LIFT TOWARDS THE LOWER GREAT
LAKES ON FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS. THE BOUNDARY
WILL REMAIN IN THE VICINITY OF THE REGION THROUGH THE WEEKEND.
THUS THERE WILL BE UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS
AND THUNDERSTORMS. HOWEVER TEMPERATURES WILL RISE BACK ABOVE
NORMAL.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA EARLY IN
THE FORECAST...AS EARLY AS 19Z AT KCVG AND KDAY...BEGINNING A FEW
HOURS LATER AT 21 OR 22Z AT KCMH/KLCK. HAVE THUNDERSTORMS IN FOR A
4-5 HOUR PERIOD IN THE VICINITY OF THE TAFS AND BROUGHT THEM IN
WITH THE TEMPO GROUP FOR ABOUT A 2 HOUR TIME FRAME TO SHOW THAT
THEY WOULD NOT BE A WASHOUT FOR A LONG PERIOD OF TIME. CIGS ARE
GENERALLY VFR BUT MAY DROP TO MVFR DURING THE HEAVIER STORMS...AS
WELL AS VSBYS SHOULD ONLY DROP IN THE CORES OF THE STORMS WHICH
HAVE THE POTENTIAL TO MISS THE AIRPORTS.

GUSTY SOUTH WINDS AHEAD OF THE LINE WILL SEE HIGHER GUSTS TO 30KT
OR BETTER AS THE STORMS CROSS. THE WIND SHIFT WILL OCCUR AFTER
SHOWERS HAVE EXITED THIS EARLY EVENING AND A RELATIVELY QUICK
CLEARING IS EXPECTED OVERNIGHT.

COLD POOL IN THE POST-FRONTAL ATMOSPHERE WILL PROBABLY BRING IN
SOME STRATUS IN THE NORTH ALONG WITH GUSTY WINDS EVERYWHERE
TOMORROW IN THE LATER MORNING AS THE BOUNDARY LAYER MIXES. FURTHER
SOUTH TOWARDS CVG/LUK WILL HAVE LESS CHANCE AT ANY CIGS AND BE
MORE SCATTERED FAIR WX CU WITH SOMEWHAT LIGHTER WINDS DURING THE
DAY TUESDAY.

OUTLOOK...MVFR CONDITIONS ARE POSSIBLE FRIDAY IN SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...FRANKS
Hazardous weather outlook, May 11, 9:07 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
907 AM EDT MON MAY 11 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-121000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
907 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AS THE
AIR MASS BECOMES MODERATELY UNSTABLE AND A DISTURBANCE HEADS INTO
THE REGION. BESIDES HELPING TO TRIGGER THE STORMS...THIS
DISTURBANCE WILL CAUSE WINDS TO STRENGTHEN THROUGH THE DEPTH OF
THE ATMOSPHERE. THE COMBINATION OF INSTABILITY AND STRONGER WINDS
WILL RESULT IN FAVORABLE CONDITIONS FOR STORMS TO STRENGTHEN AND
POSSIBLY BECOME SEVERE. IF SEVERE STORMS DO OCCUR...THEN THE MAIN
THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT
WILL BE GREATEST BETWEEN 3 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 11, 2:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EDT MON MAY 11 2015

OHZ088-111900-
SCIOTO OH-
228 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 300 PM EDT...

AT 227 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WHEELERSBURG...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN SCIOTO COUNTY...INCLUDING LYRA AND SOUTH WEBSTER.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3861 8286 3875 8288 3875 8293 3892 8276
      3886 8275 3885 8265 3876 8265 3873 8269
      3869 8269 3867 8276 3864 8276 3860 8274
      3859 8274 3857 8282
Local storm report, May 11, 2:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
229 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND GST     KRID RICHMOND APT       39.76N 84.84W
05/11/2015  M48.00 MPH       WAYNE              IN   AWOS

&&

HATZOS
Special weather statement, May 11, 2:39 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT MON MAY 11 2015

OHZ034-035-042-043-051-111915-
AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
239 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
WESTERN MIAMI...SOUTHEASTERN MERCER...EASTERN DARKE AND SOUTHWESTERN
AUGLAIZE COUNTIES THROUGH 315 PM EDT...

AT 236 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ST. HENRY TO GREENVILLE...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARCANUM...VERSAILLES...
MINSTER...NEW BREMEN...COVINGTON...WEST MILTON...PIQUA...BOTKINS...
TROY AND WAPAKONETA.

ALSO...NORTH STAR...BROCK...ABBOTTSVILLE...DARKE COUNTY AIRPORT...
ITHACA...YORKSHIRE...OSGOOD...CARTHAGENA...GETTYSBURG AND GORDON ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3993 8421 3992 8470 4049 8462 4060 8418

HATZOS
Local storm report, May 11, 2:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     GRATZ                   38.47N 84.95W
05/11/2015                   OWEN               KY   LAW ENFORCEMENT

            DOWNED TREES REPORTED IN GRATZ.

&&

KCASSADY
Special weather statement, May 11, 2:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT MON MAY 11 2015

INZ050-058-059-066-111915-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
245 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...FAYETTE...NORTHWESTERN
FRANKLIN AND NORTHWESTERN UNION COUNTIES THROUGH 315 PM EDT...

AT 244 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GLENWOOD...MOVING NORTHEAST AT 60 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
CAMBRIDGE CITY...HAGERSTOWN...CENTERVILLE AND FOUNTAIN CITY.

ALSO...NULLTOWN...BUNKER HILL...EVERTON...BENTONVILLE...ALQUINA...
METTEL FIELD...DUNLAPSVILLE...BEESONS...SPRINGERSVILLE AND WATERLOO
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
      4000 8521 4001 8496 3993 8487 3960 8493
      3948 8530

HATZOS
Special weather statement, May 11, 2:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EDT MON MAY 11 2015

KYZ092-093-OHZ077-078-111915-
KENTON KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH-
247 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...SOUTHEASTERN
HAMILTON...CAMPBELL AND KENTON COUNTIES THROUGH 315 PM EDT...

AT 244 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
INDEPENDENCE...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT MITCHELL...TAYLOR
MILL...ALEXANDRIA...COVINGTON...HIGHLAND HEIGHTS...DOWNTOWN
CINCINNATI...NEWPORT...UNIVERSITY OF CINCINNATI...RIVERBEND AND CONEY
ISLAND...FORT THOMAS...NEW RICHMOND...NORWOOD...ANDERSON TOWNSHIP...
AMELIA AND READING.

ALSO...GRANTS LICK...VISALIA...LATONIA LAKES...CRESTVIEW HILLS...
LAKESIDE PARK...RYLAND HEIGHTS...CRESCENT PARK...ASPEN GROVE...
CAMPBELL COUNTY LAKE AND CLARYVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3921 8448 3927 8435 3924 8401 3893 8410
      3882 8444 3904 8459

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:56 PM EDTSpecial Weather StatementILNOhio, Switzerland34 min
May 11, 2:00 PM EDTSpecial Weather StatementILNFranklin, Union30 min
May 11, 2:31 PM EDTSevere Thunderstorm WarningILNFranklin, Union29 min
May 11, 2:45 PM EDTSpecial Weather StatementILNFayette, Wayne30 min
May 11, 3:05 PM EDTSpecial Weather StatementILNFranklin, Union25 min
May 11, 7:06 PM EDTSpecial Weather StatementILNSwitzerland24 min
May 11, 12:49 AM EDTSpecial Weather StatementILNMiami26 min
May 11, 1:12 PM EDTSpecial Weather StatementILNAdams33 min
May 11, 2:06 PM EDTSpecial Weather StatementILNHocking24 min
May 11, 2:20 PM EDTSpecial Weather StatementILNMercer25 min
May 11, 2:28 PM EDTSpecial Weather StatementILNButler, Preble32 min
May 11, 2:39 PM EDTSpecial Weather StatementILNAuglaize, Darke, Miami, Shelby36 min
May 11, 2:47 PM EDTSpecial Weather StatementILNClermont28 min
May 11, 2:50 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton40 min
May 11, 3:00 PM EDTSpecial Weather StatementILNLicking30 min
May 11, 3:10 PM EDTSpecial Weather StatementILNAuglaize, Miami, Shelby35 min
May 11, 3:27 PM EDTSpecial Weather StatementILNClinton, Highland, Warren33 min
May 11, 3:30 PM EDTSpecial Weather StatementILNMercer30 min
May 11, 3:35 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Warren40 min
May 11, 3:35 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer29 min
May 11, 3:38 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami37 min
May 11, 3:43 PM EDTSpecial Weather StatementILNButler32 min
May 11, 3:43 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble, Shelby37 min
May 11, 3:44 PM EDTSpecial Weather StatementILNHardin31 min
May 11, 4:01 PM EDTSpecial Weather StatementILNBrown29 min
May 11, 4:09 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland38 min
May 11, 4:14 PM EDTSpecial Weather StatementILNFayette, Madison, Ross31 min
May 11, 4:25 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike50 min
May 11, 4:30 PM EDTSpecial Weather StatementILNDelaware30 min
May 11, 4:34 PM EDTSevere Thunderstorm WarningILNAdams, Scioto41 min
May 11, 4:34 PM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Licking, Pickaway41 min
May 11, 4:40 PM EDTSpecial Weather StatementILNPickaway, Ross35 min
May 11, 4:51 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Pike, Ross39 min
May 11, 4:53 PM EDTTornado WarningILNFranklin, Licking24 min
May 11, 4:55 PM EDTSpecial Weather StatementILNLogan35 min
May 11, 4:58 PM EDTSevere Thunderstorm WarningILNFairfield, Licking62 min
May 11, 5:03 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto42 min
May 11, 5:13 PM EDTSevere Thunderstorm WarningILNScioto23 min
May 11, 5:25 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Pike, Ross65 min
May 11, 5:53 PM EDTSpecial Weather StatementILNScioto37 min
May 11, 5:59 PM EDTSpecial Weather StatementILNLicking31 min
May 11, 6:06 PM EDTSpecial Weather StatementILNClark, Greene24 min
May 11, 6:52 PM EDTSpecial Weather StatementILNMadison38 min
May 11, 7:13 PM EDTSpecial Weather StatementILNDelaware32 min
May 11, 7:36 PM EDTSpecial Weather StatementILNFranklin24 min
May 11, 7:52 PM EDTSpecial Weather StatementILNClermont23 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.